Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 17, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 8, 2010, 2:52 PM MDT for 5 counties in Colorado. It took effect at May 9, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2010, 2:52 PM MDT (20:52 UTC)
- In effect from
- May 9, 2010, 11:00 AM MDT
- Expired
- May 9, 2010, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2841 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WWUS85 KPUB 082052 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT SAT MAY 8 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM SUNDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM MONDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING AND A FIRE WEATHER WATCH. GUSTY WINDS ARE EXPECTED TO DEVELOP BY SUNDAY AFTERNOON...ALONG WITH HUMIDITIES DROPPING BELOW 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS POSSIBLE ON MONDAY. COZ224-091300- /O.CAN.KPUB.FW.W.0016.000000T0000Z-100509T0200Z/ /O.UPG.KPUB.FW.A.0009.100509T1700Z-100510T0200Z/ /O.NEW.KPUB.FW.W.0017.100509T1700Z-100510T0200Z/ /O.NEW.KPUB.FW.A.0010.100510T1700Z-100511T0200Z/ SAN LUIS VALLEY- 252 PM MDT SAT MAY 8 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...RED FLAG WARNING IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN ON SUNDAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY FIRES SHOULD START. GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON MONDAY FROM LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
110 WWUS85 KPUB 090909 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 309 AM MDT SUN MAY 9 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM MONDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING AND A FIRE WEATHER WATCH. GUSTY WINDS ARE EXPECTED TO DEVELOP BY SUNDAY AFTERNOON...ALONG WITH HUMIDITIES DROPPING BELOW 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH DRY FUELS... WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS POSSIBLE ON MONDAY. COZ224-100115- /O.CON.KPUB.FW.W.0017.100509T1700Z-100510T0200Z/ /O.CON.KPUB.FW.A.0010.100510T1700Z-100511T0200Z/ SAN LUIS VALLEY- 309 AM MDT SUN MAY 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE SAN LUIS VALLEY TODAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY FIRES SHOULD START. GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON MONDAY FROM THE LATE MORNING THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
809 WWUS85 KPUB 092109 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 309 PM MDT SUN MAY 9 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM MONDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUE THE RED FLAG WARNING FOR TODAY AND HAS ISSUED A RED FLAG WARNING FOR MONDAY. GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE PRODUCING CRITICAL FIRE WEATHER CONDITIONS INTO THIS EVENING. ON MONDAY WINDS WILL LIKELY BE EVEN STRONGER. HUMIDITIES ON MONDAY ARE FORECAST TO DROP TO AROUND 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ224-101315- /O.UPG.KPUB.FW.A.0010.100510T1700Z-100511T0200Z/ /O.NEW.KPUB.FW.W.0018.100510T1700Z-100511T0200Z/ /O.CON.KPUB.FW.W.0017.000000T0000Z-100510T0200Z/ SAN LUIS VALLEY- 309 PM MDT SUN MAY 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 DRY AND WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING IN THE SAN LUIS VALLEY. CONDITIONS WILL IMPROVE OVERNIGHT...BUT THEN ON MONDAY VERY WINDY CONDITIONS WILL DEVELOP AGAIN...ALONG WITH LOW RELATIVE HUMIDITIES. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
583 WWUS85 KPUB 100150 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 750 PM MDT SUN MAY 9 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM MONDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...CONTINUES THE RED FLAG WARNING FOR MONDAY. GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE PRODUCING CRITICAL FIRE WEATHER CONDITIONS IN THE SAN LUIS VALLEY THROUGH MONDAY. WINDS WILL LIKELY BE EVEN STRONGER TOMORROW...AND HUMIDITIES ARE FORECAST TO DROP TO AROUND 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ224-101800- /O.EXP.KPUB.FW.W.0017.000000T0000Z-100510T0200Z/ /O.CON.KPUB.FW.W.0018.100510T1700Z-100511T0200Z/ SAN LUIS VALLEY- 750 PM MDT SUN MAY 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN TOMORROW ACROSS THE SAN LUIS VALLEY...ALONG WITH LOW RELATIVE HUMIDITIES. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 8, 2:47 PM MDT, 5 minutes earlier.
Area forecast discussion, May 8, 2:47 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT SAT MAY 8 2010 .SHORT TERM... (TONIGHT AND SUNDAY) MAIN CONCERN IS WHETHER CRITICAL FIRE WEATHER CONDITIONS WL DEVELOP IN THE SAN LUIS VALLEY TODAY...AND THEN THE POTENTIAL FOR CRITICAL CONDITIONS ON SUNDAY. IT GOT WINDY IN THE SAN LUIS VALLEY AROUND MIDMORNING...BUT THE HUMIDITY HAS YET TO DROP BELOW 20 PERCENT. COULD SEE RH VALUES AROUND OR A BIT BELOW 15 PERCENT IN SOME AREAS...BUT MAY NOT BE WIDESPREAD ENOUGH OR FOR LONG ENOUGH. WL CANCEL THE RED FLAG WARNING FOR TODAY. ZONAL FLOW OVR THE AREA TODAY WL CONTINUE INTO SUN. HAVE SEEN A FEW ECHOES OVR PORTIONS OF THE CENTRAL MTS THIS AFTERNOON BUT THAT IS IT SO FAR. MODELS CONTINUE TO DEVELOP SOME LIGHT PCPN OVR THE MTS FOR THIS EVENING AND CONTINUE INTO THE LATE NIGHT. I WL JUST GO WITH SOME ISOLD POPS OVR THE MTS UNTIL MIDNIGHT AND THEN END IT. TEMPS ALOFT WL BE WARMING TONIGHT AND SUN. LOOKS LIKE TEMPS WL BE MORE MILD TONIGHT AND NO FREEZE HIGHLIGHTS WL BE NEEDED. SUN AFTERNOON A SFC TROF IS EXPECTED TO BE OVR THE SERN PLAINS. SFC DEW POINTS LOOK LIKE THEY WL MOSTLY BE IN THE 20S OVR THE PLAINS SUN AFTERNOON...MAYBE LOWER 30S NR THE KS BORDER. SO FAIRLY DRY IN THE LOW LEVELS...BUT WITH SOME MID LEVEL MSTR AND LAPSE RATES OF AROUND 8 C/KM COULD SEE SOME TSTMS DEVELOP ALONG THE WEAK SFC BOUNDARY. NOT EXACTLY SURE WHERE THIS BOUNDARY MAY END UP IN THE AFTERNOON...BUT WL PUT SOME ISOLD TSTMS OVR PORTIONS OF THE SERN PLAINS...LEANING TOWARD WHERE THE NAM12 PLACES THE BOUNDARY. THE NAM HAS A FEW HUNDRED JOULES OF CAPE AND STRONG SHEAR. WINDS IN THE SAN LUIS VALLEY SHOULD AGAIN BE QUITE GUSTY AND IT LOOKS LIKE THE HUMIDITY WL DROP BELOW 15 PERCENT...SO WL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. TEMPS WL BE WARMER AND ABOVE NORMAL IN MOST AREAS. /28 .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) ...SNOW POSSIBLE FOR NORTHERN COUNTIES NEXT WEEK... SUN NIGHT...WILL MAINTAIN LOW/ISOLD POPS ACROSS THE NRN AND ERN ZONES...AS A WEAK DISTURBANCE MOVES THROUGH NERN CO AHEAD OF THE FIRST LEAD SHORTWAVE. ACTIVITY SHOULD CLEAR OUT OVER NIGHT AS THE INITIAL DISTURBANCE MOVES EWD...LEAVING ONLY SOME LOW CLOUDS AND POSSIBLY DZ/FG ACROSS THE FAR SERN GRASSLANDS. FIRST SYSTEM WILL MOVE THROUGH NRN CO ON MON...BUT MOST OF OUR AREA WILL BE IN THE DRY AIR S OF THE SYSTEM...SO HAVE CUT BACK POPS TO THE NRN ZONES. WINDS WILL ALSO BE QUITE STRONG ON MON...AND WITH LOW RHS HAVE GONE AHEAD WITH YET ANOTHER FIRE WX WATCH FOR THE SAN LUIS VALLEY. GLOBAL MODELS HAVE AGAIN REVERSED COURSE AND NOW TAKE THE MAIN STORM SYSTEM NEXT WEEK ON A MORE NORTHERLY TRACK. THIS WOULD REDUCE THE LIKELIHOOD OF SIGNIFICANT PRECIP S OF HIGHWAY 50. 12Z NAM WAS A BIT OF AN OUTLIER WITH THE LOW CENTER A COUPLE HUNDRED MILES FARTHER S THAN THE GFS AND EC. WITH THE MORE NORTHERLY TRACK...SNOW ALSO LESS LIKELY FOR THE KCOS AREA...ALTHOUGH SOME WET SNOW NOT OUT OF THE QUESTION WITH H7 TEMPS FALLING TO AROUND MINUS 6 C. PALMER DVD AND TELLER COUNTY STILL SHOULD SEE SOME ACCUMULATING SNOW...PARTICULARLY AT ELEVS AOA 7K FT. BEST CHANCE FOR SNOW STILL LOOKS TO BE IN THE TUE NIGHT AND WED DAY PERIODS. DEPENDING ON THE EVENTUAL TRACK OF THE STORM...MAY NEED WINTER HIGHLITES FOR THE PIKES PEAK REGION FOR THAT TIMEFRAME. MID WEEK STORM SYSTEM LIFTS OUT AND AWAY FROM THE AREA BY THU...THOUGH WILL STILL SEE SOME OROGRAPHIC SHSN OVR THE MTNS AS RESIDUAL MOISTURE MOVES THROUGH IN QUASI-ZONAL FLOW BEHIND THE DEPARTING LOW. TEMPS SHOULD AGAIN APPROACH SEASONAL NORM BY THE END OF THE WEEK OR FIRST PART OF THE WEEKEND AS HIGH PRESSURE BEGINS TO STRENGTHEN OVER THE SRN ROCKIES. ROSE && .AVIATION... EXPECT BREEZY SOUTHERLY WINDS INTO EARLY TO MID EVENING. THE THREE TAF SITES WL SEE VFR CONDITIONS TONIGHT AND SUNDAY. COULD SEE A FEW MTS SHOWERS OR MAYBE A TSTM THIS EVENING AND THEN AGAIN ON SUNDAY...AND COULD SEE SOME TSTMS OVR PORTIONS OF THE SERN PLAINS SUNDAY AFTERNOON. /28 && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 8 PM MDT SUNDAY FOR COZ224. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR COZ224. && 28/44
Hazardous weather outlook, May 8, 7:17 AM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 717 AM MDT SAT MAY 8 2010 COZ058>089-093>099-091330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 717 AM MDT SAT MAY 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT RED FLAG CONDITIONS WILL RETURN TO THE SAN LUIS VALLEY AGAIN TODAY. WIND GUSTS TO 40 MPH AND HUMIDITIES LESS THAN 15 PERCENT ARE EXPECTED. THESE CONDITIONS...COUPLED WITH DRY FUELS...WILL RESULT IN THE POTENTIAL FOR EXTREME FIRE BEHAVIOR SHOULD A FIRE GET STARTED. EXTREME CAUTION SHOULD BE TAKEN TO AVOID FIRE STARTS. A FREEZE WARNING IS IN EFFECT FOR THE NORTHERN EL PASO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES THIS MORNING. A FEW HOURS OF SUBFREEZING TEMPERATURES ARE EXPECTED. TENDER PLANTS SHOULD BE PROTECTED AND WATER SHOULD BE DRAINED FROM EXPOSED PIPES AND IRRIGATION SYSTEMS. A PASSING UPPER LEVEL DISTURBANCE MAY TRIGGER AN ISOLATED AFTERNOON OR EVENING THUNDERSTORM OVER THE MOUNTAINS TODAY. THE PRIMARY THREAT FROM ANY STORM THAT MIGHT HAPPEN TO FORM WOULD BE LIGHTNING. THE DISTURBANCE COULD ALSO BRING A FEW SNOW SHOWERS TO THE MOUNTAINS BUT LITTLE...IF ANY...SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED FIRE DANGER IS EXPECTED TO CONTINUE ACROSS THE SAN LUIS VALLEY FROM SUNDAY INTO MONDAY AS GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS CONTINUE. A DRY-LINE COULD THREATEN THE SOUTHEAST COLORADO BORDER COUNTIES LATE SUNDAY...AND THEN AGAIN ON MONDAY. IF THE DRY-LINE DEVELOPS FAR ENOUGH WEST...ISOLATED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS MAY BE NOTED DURING THE AFTERNOON AND EVENING HOURS BOTH DAYS. IN ADDITION...HIGHER ELEVATIONS WILL HAVE THE POSSIBILITY OF EXPERIENCING ACCUMULATING SNOW AT TIMES FROM TUESDAY INTO NEXT THURSDAY AS TWO UPPER SYSTEMS IMPACT THE REGION. THE POTENTIAL FOR SIGNIFICANT SNOW(DEPENDING ON THE EXACT TRACK AND STRENGTH OF THE 2ND SYSTEM) OVER PRIMARILY THE HIGHER ELEVATIONS APPEARS TO BE THE HIGHEST FROM TUESDAY EVENING INTO NEXT THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 50/77
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:52 PM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.